Jun 24, 2007
Thanks for the great work you do here!! My question: With a VL of 22,300, cd4 of 363 and cd4% of 15 I made the decision to start meds on May 11, 2007 (Sustiva600mg and Epzicom600mg) once a day. Shortly after I developed right lower lobe Pneumonia, which cleared with course of antibiotics(Avelox). I feel fine and on June 22, 2007 I got the latest results which looked great, VL undetectable, cd4 618 and cd4% 24. Really seems like the drugs have done allot in a little over a month!! However my doc did notice an elevation in my (Alanine AminotransferaseALT) normal is 30-65 U/L my reading was High at 104 and (aspartate aminotransferaseAST) normal is 15-37 U/L mine was High at 40. He related this to my liver and didnt seem concerned or to have an explanation. He said we would keep an eye on things and see how my next set of tests look when I take them in August. Being newly diagnosed I kind of get paranoid about everything even though I have a great doc!! What do you think? I dont really drink all that much maybe a couple of drinks a week.can I still do this? Thanks again.
Response from Dr. Henry
Mild elevations is liver enzymes are generally well tolerated. Pneumonia can actually result in a variety of GI and even liver symptoms or abnormalities so may be worth checking the liver enzymes again in 1-2 months. Certainly viral hepatitis, alcohol use, fatty liver (very common in US) and many other conditions can cause elevations in liver enzymes and are often more likely to cause elevations than the HIV regimen you are currently taking. Modest amounts of alcohol (2 or fewer drinks) are generally OK unless there is underlying liver disease such as co-infection with hepatitis C.
What about a new forum
- Purple Spots Could I Have Acute HIV Infection
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- White Discharge After Insertive Anal Sex Worried I Have HIV
- Can Vaginal Discharge Cause Sores?
- Acute Hiv Symptoms At 6 Weeks
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.